Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 39, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 3, 1999, 8:59 AM CDT for Waushara County, Wisconsin. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 1999, 8:59 AM CDT (13:59 UTC)
- Expired
- Jul 3, 1999, 9:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 100 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 9:00 AM CDT | Thunderstorm Wind 50 | Wautoma, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 031400 RRA SVRGRB WIC137-031430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 859 AM CDT SAT JUL 3 1999 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAUSHARA COUNTY IN CENTRAL WISCONSIN * UNTIL 9:30 AM CDT * AT 8:55 AM CDT...SPOTTERS REPORTED A SEVERE THUNDERSTORM 10 MILES WEST OF WAUTOMA. THE STORM WAS MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAUTOMA BY 905 AM CDT RED GRANITE BY 915 AM CDT THE STORM CONTAINS WINDS TO 60 MPH. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. KENNEDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 5:15 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 3, 5:15 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 515 AM CDT SAT JUL 3 1999 RUNNING LATE THIS MORNING DUE TO NR SVR STORMS ACRS THE NORTH. MODELS CONTINUE TO OFFER LIMITED HELP IN PIECING TOGETHER THE FORECAST. NGM... WHICH WAS TOTALLY OUT TO LUNCH ON FRONTAL MVMT YDA...IS DOING WORLDS BETTER THAN THE ETA WITH ITS PLACEMENT OF THE PCPN FROM THE CONVECTIVE COMPLEXES THIS MORNING. STILL..EXTRAP OF TRENDS ON STLT AND RADAR SUGGESTS MN COMPLEX WILL MV ACRS MY FCST AREA FASTER THAN THE NGM INDICATES. BOTH 03Z ETA AND 06Z RUC PRODUCE A MESO-SCALE VORT WITH THE MN COMPLEX AND LIFT IT INTO NRN WIL BY 18Z. WILL KEY ON THIS FEATURE AND KEEP PERIODS OF TSTMS ACRS THE N ALL DAY. QUESTION THEN BECOMES WHAT HAPPENS ACRS THE SOUTHERN PART OF MY CWA AFTER THE MN COMPLEX MOVES THROUGH BY MID-DAY. EXPECT WRMFRONT TO BE INTO MY FCST AREA THIS AFTN...THOUGH SOME OUTFLOW BOUNDARIES FROM THIS MORNINGS TSTM COMPLEXES WILL LIKELY STILL BE LINGERING TO THE SOUTH. WARMING MID-LEVEL TEMPS SHOULD HELP SUPRESS CONVECTION TO THE SOUTH. THIS IS SUPPORTED BY WEAKENING OF COMPLEX THAT WAS OVER KS...AND THE NE MVNT OF MN COMPLEX DESPITE STG LLJ FEEDING IT FROM THE SOUTH. BY LATE AFTN...00Z ETA PROGS HELICITIES OVER 400 M2/S2...CAPES ARND 3000 J/K AND MID-LEVEL DRYING OVER CENTRAL WI. HOWEVER...THIS WAS GENERATED IN AN ATM THAT WAS NOT AFFECTED BY THE COMPLEXES THAT THE ETA MISSED. STILL...THERE WILL BE PLENTY OF INGREDIENTS FOR A SIG SVR WX EVENT. ANY STORMS THAT DEVELOP IN THIS AREA THIS AFTN THEY HAVE A HIGH PROBABLILITY OF BECMG SVR. FCST SOUNDINGS OFF THE MODELS SUGGESTS MID-LEVEL TEMPS ACRS CENTRAL WI WILL RISE QUICKLY DURING THE EVENING. THIS SHOULD PREVENT CONVECTION FROM DEVELOPING OVER THE SRN PART OF MY FCST AREA. HOWEVER...IT MAY NOT PREVENT ONGOING CONVECTION FROM MOVG INTO THE AREA SO WILL CARRY A CHC POP TNGT THROUGHOUT THE NIGHT. ADJUSTED FCST TO ADD TSTM CHC ACRS N-C WI SUNDAY AND SUNDAY NGT AS THE FRONT REMAINS TOO CLOSE TO THAT AREA TO BE COMFORTABLE WITH A DRY FCST. THAT AREA IS ALSO IN THE DY2 SLGT RISK. STAYED CLOSE TO FWC TEMPS. COORD W MKX. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jul 3, 6:00 AM CDT, 2 hours 59 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-031500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT SAT JUL 3 1999 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST...AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND TONIGHT. THE GREATEST RISK OF SEVERE WEATHER WILL BE ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN THIS AFTERNOON AND THIS EVENING...AND THEN SHIFT TO THE NORTH OVERNIGHT. A LARGE COMPLEX OF THUNDERSTORMS WILL MOVE ACROSS THE ENTIRE FORECAST AREA THIS MORNING. A FEW OF THE STORMS WILL PRODUCE MARGINALLY SEVERE HAIL AND WIND GUSTS TO 40 MPH. THE COMPLEX SHOULD LINGER OVER THE NORTH THIS AFTERNOON...AND MAY RE-INTENSIFY AS THE AIR ACROSS THE AREA BEGINS TO DESTABILIZE. MEANWHILE...ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN...THERE WILL LIKELY BE A BREAK IN THE THUNDERSTORMS DURING THE MID-DAY HOURS. MORE THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP IN THESE AREAS DURING THE AFTERNOON. A FEW OF THE STORMS THIS AFTERNOON AND THIS EVENING WILL LIKELY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. THE THREAT OF SEVERE STORMS WILL BEGIN TO SHIFT NORTH OF THE AREA BY LATE TONIGHT...WHEN THE MAIN THREAT WILL BE DAMAGING WINDS. SPOTTER ACTIVATION WILL PROBABLY BE REQUIRED THIS AFTERNOON INTO TONIGHT. THIS OUTLOOK WILL BE UPDATED AT NOON. ADDITIONAL INFORMATION CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST. SPECIAL OUTLOOK FOR THE REST OF THE HOLIDAY WEEKEND: THE THREAT OF SEVERE WEATHER WILL SHIFT INTO FAR NORTHERN WISCONSIN FOR FOURTH OF JULY. ALTHOUGH THE STORMS WILL NOT BE AS WIDESPREAD AS TODAY...A FEW OF THE STORMS COULD STILL BE SEVERE. IN ADDITION...HOT AND HUMID WEATHER IS EXPECTED SUNDAY INTO MONDAY. HIGH TEMPERATURES SUNDAY WILL LIKELY BE THE WARMEST WE HAVE EXPERIENCED SO FAR THIS SUMMER. THE COMBINATION OF TEMPERATURES AROUND 90 AND HIGH HUMIDITIES...WILL DRIVE HEAT INDICIES TO NEAR 100 DURING THE AFTERNOON. BE SURE TO ACCOUNT FOR THE HEAT AND HUMIDITY WHEN PLANNING OUTDOOR ACTIVITIES. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Special weather statement, Jul 3, 6:00 AM CDT, 2 hours 59 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-031500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT SAT JUL 3 1999 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST...AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND TONIGHT. THE GREATEST RISK OF SEVERE WEATHER WILL BE ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN THIS AFTERNOON AND THIS EVENING...AND THEN SHIFT TO THE NORTH OVERNIGHT. A LARGE COMPLEX OF THUNDERSTORMS WILL MOVE ACROSS THE ENTIRE FORECAST AREA THIS MORNING. A FEW OF THE STORMS WILL PRODUCE MARGINALLY SEVERE HAIL AND WIND GUSTS TO 40 MPH. THE COMPLEX SHOULD LINGER OVER THE NORTH THIS AFTERNOON...AND MAY RE-INTENSIFY AS THE AIR ACROSS THE AREA BEGINS TO DESTABILIZE. MEANWHILE...ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN...THERE WILL LIKELY BE A BREAK IN THE THUNDERSTORMS DURING THE MID-DAY HOURS. MORE THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP IN THESE AREAS DURING THE AFTERNOON. A FEW OF THE STORMS THIS AFTERNOON AND THIS EVENING WILL LIKELY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. THE THREAT OF SEVERE STORMS WILL BEGIN TO SHIFT NORTH OF THE AREA BY LATE TONIGHT...WHEN THE MAIN THREAT WILL BE DAMAGING WINDS. SPOTTER ACTIVATION WILL PROBABLY BE REQUIRED THIS AFTERNOON INTO TONIGHT. THIS OUTLOOK WILL BE UPDATED AT NOON. ADDITIONAL INFORMATION CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST. SPECIAL OUTLOOK FOR THE REST OF THE HOLIDAY WEEKEND: THE THREAT OF SEVERE WEATHER WILL SHIFT INTO FAR NORTHERN WISCONSIN FOR FOURTH OF JULY. ALTHOUGH THE STORMS WILL NOT BE AS WIDESPREAD AS TODAY...A FEW OF THE STORMS COULD STILL BE SEVERE. IN ADDITION...HOT AND HUMID WEATHER IS EXPECTED SUNDAY INTO MONDAY. HIGH TEMPERATURES SUNDAY WILL LIKELY BE THE WARMEST WE HAVE EXPERIENCED SO FAR THIS SUMMER. THE COMBINATION OF TEMPERATURES AROUND 90 AND HIGH HUMIDITIES...WILL DRIVE HEAT INDICIES TO NEAR 100 DURING THE AFTERNOON. BE SURE TO ACCOUNT FOR THE HEAT AND HUMIDITY WHEN PLANNING OUTDOOR ACTIVITIES. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:53 AM CDT | Severe Thunderstorm Warning | GRB | Oneida | 62 min |
| Jul 3, 4:56 AM CDT | Severe Thunderstorm Warning | GRB | Forest | 59 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.